Sheryl Boyle

Associate Professor
Carleton University
Participates in 1 Session

Sheryl Boyle is Associate Professor at Carleton University's Azrieli School of Architecture & Urbanism and teaches various courses from lectures to workshops to PhD seminars, always finding ways for her students to "get their hands dirty" in their coursework. From visits to construction sites, to 'making as knowing' exercises, to innovative research projects in fabrication and materiality, Sheryl forges links between the senses of touch, smell and even taste for students in the architecture program whose work is becoming more and more dominated by vision through the computer screen. Her lab, CSALT (Carleton Sensory Architecture and Liminal Technologies) is basically an alchemists kitchen in the basement of the building and has hosted several funded research projects and experiments over the last decade in areas such as building products made from cellulose and water, 3D printing unique materials, clay panels, hemp Crete blocks and a host of 16th century (re)making exercises based on early modern books of secrets.

Sessions in which Sheryl Boyle participates

Saturday 8 May, 2021

Time Zone: EDT/(GMT-05:00) Eastern Time (US & Canada)
16:30
16:30
Thinking with 30 minutes, 16:30 - 17:00   Part of: Session 3.4.5: SENSORY DESIGN IV

Talk

Kristin Washco, Carleton University (Presenter)

Sheryl Boyle, Carleton University (Presenter)

Sessions in which Sheryl Boyle attends

Friday 7 May, 2021

Time Zone: EDT/(GMT-05:00) Eastern Time (US & Canada)
11:30
11:30

Panel

Rikke Munck Petersen, University of Copenhagen, Landscape Architecture and Plannng (Panelist)

Daniela Agostinho (Moderator)

Kathrin Maurer, Univeristy of Southern Denmark (Panelist)

Steen Ledet Christiansen, Aalborg University (Panelist)

Andreas Graae, Royal Danish Defence College (Panelist)

13:30
13:30

Panel

Constance Classen (Speaker)

Jordan LeBel, concordia university (Moderator)

Saturday 8 May, 2021

Time Zone: EDT/(GMT-05:00) Eastern Time (US & Canada)
9:30
9:30
Session 3.1.1 WORKSHOP: Breath of Fresh Air 1 hour 30 minutes, 9:30 - 11:00 , Signup required

Workshop

Rosalyn Driscoll, Independent Artist (Instructor)

desiree foerster, University of Chicago (Participant)

Marcus Weisen, Ecole Normale Supérieure Paris (Participant)

11:30
11:30
Session 3.2.6: PANEL: Manifesting the Invisible 1 hour 30 minutes, 11:30 - 13:00

Panel

Clea T. Waite, Independent (Moderator)

Tomoko Mukai, Independent Artist (Panelist)

Biayna Bogosian, University of Southern California (Panelist)

12:00
12:00

Talk

Lotta E Locklund, The Royal Danish Academy (Presenter)

13:30
13:30

Talk

Diane Roberts, Concordia - HUMA program (Speaker)

David Howes, concordia university (Moderator)

15:30
15:30
Session 3.4.5: SENSORY DESIGN IV 1 hour 30 minutes, 15:30 - 17:00

Talk

Sunday 9 May, 2021

Time Zone: EDT/(GMT-05:00) Eastern Time (US & Canada)
9:30
9:30
Session 4.1.3: WORKSHOP: The Smells of the Past in the Future: Thoughts and Practices around Olfactory Documentation 1 hour 30 minutes, 9:30 - 11:00 , Signup required

Workshop

Cecilia Bembibre, University College London (UCL) (Instructor)

Kate McLean, Canterbury Christ Church University (Instructor)

12:00
12:00

Talk

Richard Newhauser, Arizona State University (Presenter)

16:00
16:00

Talk

David Howes, concordia university (Presenter)